Texas, 2005

Hail and Damaging Winds in Texas, May 28, 2005

May 28, 2005 · NWS FWD · 6 events in 5 counties and zones

3 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 28, 5:56 AM CST, 34 minutes earlier.

Area forecast discussion, May 28, 5:56 AM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
656 AM CDT SAT MAY 28 2005

.UPDATE...
CURRENT PRECIP TRENDS INDICATE AREA OF WIDESPREAD SHOWERS AND
THUNDERSTORMS CONTINUE TO SPREAD NORTH AND EAST INTO CWA.
HENCE...WILL ISSUE UPDATE TO INCREASE LIKELY POPS AREA THIS MORNING
A LITTLE MORE EAST AND NORTH THAN CURRENTLY FORECAST.  42

&&

.AVIATION...
622 AM...
MCS ACROSS PARTS OF CENTRAL TX WILL SLOWLY WORK E AND NE TO BRING
SHRA/TSRA TO AIRPORTS LATER THIS MORNING. SHRA ALREADY AROUND
METROPLEX AND KACT SO WILL START OUT WITH TEMPO FOR SHRA AND THEN
INCREASE TO PREVAILING -RA BY 20Z. ANOTHER H5 WAVE TO BRING A CHANCE
OF PRECIP AGAIN TONIGHT. OTHERWISE...GENERALLY MVFR WITH VIS 3-5SM
AND CIGS OVC030-040...WIND E-SE 3 TO 8 KTS.

&&

.DISCUSSION...
308 AM...
RATHER COMPLEX PATTERN PERSISTS OVER THE REGION MAKING THIS A
DIFFICULT FORECAST. UNCERTAINTY OVER ONGOING MCS IN THE WESTERN
PORTION OF THE CWA WILL DICTATE HAVING TO MAKE LAST MINUTE
ADJUSTMENTS TO FIRST PERIOD PARAMETERS. WILL WAIT UNTIL THE LAST
MINUTE FOR THOSE CHANGES BUT FOR NOW HAVE PUBLISHED FIRST
ESTIMATES.

BASICALLY WE WILL CONTINUE TO HAVE UNSETTLED WEATHER WELL INTO THE
NEW WEEK AS A NUMBER OF DISTURBANCES MOVE THROUGH A SOMEWHAT
SPLIT FLOW...MULTI-STREAM FLOW PATTERN. FOR THE PAST FEW DAYS THE
MODELS HAVE ALL BEEN RATHER UNDECIDED ON THE LONG TERM SOLUTION
AND THE LATEST RUN IS NO EXCEPTION.  OUR FORECAST IS PREMISED ON
A SOMEWHAT MODIFIED GFS SOLUTION.

A WEAK WARM FRONT ACROSS SOUTHERN PORTIONS WILL MOVE SLOWLY NORTH
TODAY...SETTING UP A BOUNDARY FOR ENHANCED LIFT/CONVECTION LATER
TONIGHT. THE SPEED OF THE FRONT IS DIFFICULT TO ASCERTAIN BUT
SHOULD BE IN A POSITION FOR US TO GO WITH HIGHER POPS ALONG THE
RED RIVER TONIGHT INTO EARLY SUNDAY AS A TROF PUSHES EASTWARD IN
THE FLOW. THEREAFTER THE PICTURE IS A LITTLE MORE UNCERTAIN AS TO
EXACT PLACEMENT OF MAX PRECIP AND HAVE GONE WITH MORE GENERAL
COVERAGE.  RAIN CHANCES SHOULD DIMINISH THE LATTER HALF OF THE
WEEK THEN PICK UP AGAIN NEXT WEEKEND WITH THE APPROACH OF ANOTHER
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  67  83  69 /  60  50  50  50
WACO, TX              83  69  84  71 /  50  30  40  50
PARIS, TX             83  66  83  68 /  40  60  60  50
DENTON, TX            82  66  83  68 /  70  60  60  50
MCKINNEY, TX          83  67  83  69 /  50  60  60  50
DALLAS, TX            83  67  83  69 /  50  50  50  50
TERRELL, TX           84  67  83  69 /  30  50  50  50
CORSICANA, TX         84  68  84  70 /  30  30  40  50
TEMPLE, TX            82  70  84  72 /  40  30  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

80/42

In the hours before

Special weather statement, May 28, 2:03 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 AM CDT SAT MAY 28 2005

TXZ142-156-280900-

LAMPASAS-MILLS-
303 AM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAN SABA...OR 28 MILES
NORTHWEST OF LAMPASAS...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...CASTOR...
GOLDTHWAITE...KEMPNER...SCALLORN AND STAR.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Bell

When
May 28, 6:30 AM CST
Where
Bell County, 2 mi NW of Nolanville
Measured
50 kt (58 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
31.100, -97.633

Numerous portable buildings overturned on FM 439 and Quarry Road.

Hail, Leon

When
May 28, 3:20 PM CST
Where
Leon County, 2 mi NE of Jewett
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.383, -96.133

Golf ball size hail fell.

Hail, Robertson

When
May 28, 3:27 PM CST
Where
Robertson County, 7 mi NE of Hearne
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.950, -96.517

Quarter size hail fell in Eliott.

Thunderstorm Wind, Anderson

When
May 28, 4:22 PM CST
Where
Anderson County, Palestine
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.750, -95.633

Several trees blown down.

Hail, McLennan

When
May 28, 6:12 PM CST
Where
McLennan County, 2 mi NE of Mc Gregor
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.450, -97.400

Nickel to quarter size hail fell.

Thunderstorm Wind, Bell

When
May 28, 10:48 PM CST
Where
Bell County, Nolanville
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.083, -97.617

Numerous power lines blown down across the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453817, 5453818, 5453819, 5453820, 5453821, 5453822.